Male Pattern Baldness

Male pattern baldness, otherwise called androgenic alopecia, is a type of hair loss that results in baldness in men. This type of hair loss is said to be due to genetics or male sex hormones (androgens). Topical Minoxidine, oral Finasteride, or hair transplantation are the treatment options.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will I get the same M-shaped hairline as my grandfather?

Query: Hi doctor, I imagined that I had the same hair genes as my grandfather, who was not bald at 54 (died at 56) but did have the M-shaped hairline yet still had a lot of hair at 54. What does it mean for me? Will I more or less follow the same route with his age and hair (provided that I had the same h...  Read Full »


Dr. Snehal Laul

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. It is male pattern hair loss or baldness. Do you have any receding hairline? Is there any thinning of hair? Do you have any family history of androgenic alopecia? I have attached the picture to assess scalp hair density and type of hair loss.  Read Full »

Are my reports all right after bariatric surgery?

Query: Hi doctor, I am a 25 year old male. I had gastric sleeve surgery around 1.5 years ago. I have lost around 55 kg till now and now, my weight is 68 kg. I have not followed the dietary recommendations and vitamin and calcium supplements prescribed by the doctor for quite a long time. Now, I am in poor...  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. My first step is to congratulate you for a definite action towards your health as the bariatric surgery. Also, you have achieved a great weight reduction with it which needs appreciation too. I understand that you have not been following the diet and just accept the fa...  Read Full »

What are the causes of sudden hair loss?

Query: Hi doctor, I am having sudden hair loss, and it happened just in three months. In the beginning, I thought it was a normal hair fall, but day by day, it was getting worse, and now I can see my scalp.  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello,Welcome to icliniq.com.Do not worry; I will help you with your concern. See, the most common causes of hair fall in men are androgenetic alopecia and telogen effluvium.Such sudden hair loss can be due to telogen effluvium. I need to ask you a few questions to make a definitive diagnosis.Did yo...  Read Full »

Can I use Hair4U for hair loss?

Query: Hello doctor, I am a 25 year old male. I am suffering from hair loss for the past three to four years. I can see my hairline slowly receding from the forehead. I have been suggested Hair4U 10 % lotion and Biotin tablets. Do these drugs have any side effects on the body? Can I take Finasteride for h...  Read Full »


Dr. Meha Malhotra

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. The treatment started by your doctor is fine. The only thing is that the treatment for hair loss has to be followed for a long time and you need to be regular with your follow up visits. Regarding side effects, both these medications (Hair4U and Biotin tablets) are pre...  Read Full »

Is Dutasteride an effective drug for hair loss?

Query: Hello doctor, Please take a look at the photos of my hair. What do you think could be causing my hair loss?  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. I went through your photos (attachment removed to protect patient identity), and I guess these are dermoscopic photos. The most likely diagnosis of your thinning hair is male pattern hair loss, also known as androgene...  Read Full »

Are there any medicines to regrow hair?

Query: Hi doctor, I am suffering from hair loss. Now I am 50% bald. Some of my friends have regained their hair. My baldness is hereditary. I am also an alcoholic. I need some effective medication for hair regrowth.  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query and do understand your concern. Is the hair lost from the temple and vertex of the scalp? Is it diffuse hair fall? As you have said it is genetic, I am assuming it is male pattern baldness. But, photographic evaluation of the extent and typ...  Read Full »

How to treat inherited hair fall problem?

Query: Dear Sirs, I have been facing hair-fall issue since long but it has now taken pace. I am attaching my Pics as well! please suggest me something! ( One thing is clear that it is inherited from my father and maternal uncles).  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Don't worry I am here to help you. I went through history and photo you provided, it suggests you have lost a lot of hair. this condition of hair fall is known as androgenetic alopecia. yes it runs in family also. Androgenetic alopecia is a condition in which males develop a patterned bald...  Read Full »

Why do I get thinning of hair and excess hairfall even in the age of 17?

Query: Hi doctor, I am a 17-year-old male. Since I started to grow my hair, I began to realize how thin it is naturally. Is there any way to thicken it up? But the main concern is that since I have grown it, I started to experience excessive shedding. By only passing my hand on my head I would get on av...  Read Full »


Dr. Bincy Varghese

Venereologist, Dermatologist

Answer: Hi, Welcome to icliniq.com. From the information given it seems you are experiencing the early signs of male pattern hair loss. This is a very common condition and there are many factors responsible, one of them being genetic. If you have other family members with similar patterned hair loss the c...  Read Full »

Please suggest the right medication for hair thinning problem.

Query: Hello doctor, I am a 21-year-old male. I have thinning hair and was planning of preventing through medication. I was planning on taking Finasteride.  Read Full »


Dr. Bincy Varghese

Venereologist, Dermatologist

Answer: Hi, Welcome to icliniq.com. From the information given it seems you are experiencing the early signs of male pattern hair loss. This is a very common condition and there are many factors responsible, one of them being genetic. Due to the effect of the male hormone on the hair cycle, over a perio...  Read Full »

Why has my hair become thinner after using Tazret?

Query: Hi doctor, I have asked to apply Tazret 0.05% on the bald area for regrowth. I have applied on hairline too, but it made my hair further thin and loss. Please advise to cure my problem.  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. I would like to know whether you have patchy loss of hair or male pattern hair loss. Was it prescribed to you? Since how long are you using it? Tazret (Tazarotene) 0.05% is topical retinoid. The mechanism of action is increasing the anagen phase of hair and inhibits re...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.